Pulmonary eosinophilia associated to treatment with natalizumab

Elena Curto, Elvira Munteis-Olivas, Eva Balcells, M. Marisol Domínguez-Álvarez

    Research output: Contribution to journalArticleResearchpeer-review

    3 Citations (Scopus)

    Abstract

    © 2016 Annals of Thoracic Medicine. Natalizumab (Tysabri®) is a leukocytes chemotaxis inhibitor that decreases the leukocytes passage through the hematoencephalic barrier and it is currently used in relapsing-remitting forms of multiple sclerosis (MS). We present a patient with allergic rhinoconjunctivitis diagnosed with MS who started treatment with natalizumab. She began to show mild asthmatic symptoms until she needed admission to the hospital due to respiratory insufficiency. Blood tests showed peripheral eosinophilia and the thoracic computed tomography scan demonstrated pulmonary infiltrates. The bronchoscopy with the bronchoalveolar lavage resulted in eosinophilic alveolitis. No evidence of bacterial, fungal and parasitic infection, connective tissue disease, or vasculitis were observed. After discontinuation of natalizumab, the patient improved without other treatments. As MS is a prevalent disease and the use of natalizumab is increasing, we consider important to point out that this drug can be associated with pulmonary eosinophilia, especially in patients with allergic rhinoconjunctivitis or asthma.
    Original languageEnglish
    Pages (from-to)224-226
    JournalAnnals of Thoracic Medicine
    Volume11
    Issue number3
    DOIs
    Publication statusPublished - 1 Jul 2016

    Keywords

    • Multiple sclerosis
    • Natalizumab
    • Pulmonary eosinophilia

    Fingerprint Dive into the research topics of 'Pulmonary eosinophilia associated to treatment with natalizumab'. Together they form a unique fingerprint.

    Cite this